Do Asthma meds make you immunosuppressed??

My little girl is taking Budesonide (pulmicort) 1mg twice daily as well as other things. This is a high dose considering she is only 2 years old but its keeping things at bay hopefully.

Online information about Budesonide states it is a strong steroid that can leave you immunosuppressed.

My concern is my eldest daughter seems to have a few suspicious spots that look a little like Chicken Pox.

Online it says that if you are on this drug you should stay clear of chicken pox.But it doesnt say why?!?! Bit late when her sister seems to have it appearing. :(

Any ideas?

2 Replies

oldestnewest
  • hey

    i am new to this discussin thing :S

    but as far as i know, budesonide shud not make u immunsuppressed- but check with GP to be safe.

    prednisolne however will affect immunosuppression if on it lng-term.

    hpe this is helpful and ur children okay :)

  • As Snowygirl said, its generally only high doses of oral, systemic (i.e. whole body rather than just the lungs) steroids that cause immunosuppression, so your little one should be ok providing she is otherwise fit and healthy. And, although I'm not a parent so am remembering what my mum told me, it is best if they get chickenpox as a youngster rather than as an adult, it can be much nastier then.

    Hope this helps x

You may also like...